MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE; CUTANEOUS TISSUE ADHESIVE WITH MESH

ETHICON INC. DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE; CUTANEOUS TISSUE ADHESIVE WITH MESH
Catalog Number CLR422US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Rash (2033); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an unknown orthopedic procedure on an unknown date and topical skin adhesive was used.Patient presented with rashes as spreading erythematous, periodic, and minimally raised lesions.Given a steroid cream and say that the reaction is cumbersome.Given a medrol steroid pack and have a more uncomfortable experience with the reaction.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d4: udi: as the catalog/model number was not provided, the (01) gtin is not available.Additional information provided: the 4 surgeons having reactions are total joint and sports medicine focused.Dr informed that he has been getting 1 to 2 reactions per month for the past couple of years.One thing to note is that they mostly see reactions in total knees but have had a couple of hips throughout their 6-8 year's of using prineo.The rep do not have surgery dates because they do not want to take the time to look up the discharged patients.Do not have surgery dates because they do not want to take the time to look up the discharged patients.Was there any reported patient or user harm? yes.Did the patient/user require any medical or surgical intervention as a result of the event? yes.Description: all his patients present with rashes as spreading erythematous, periodic, and minimally raised lesions.Most are given a steroid cream and say that the reaction is cumbersome.Some are given a medrol steroid pack and have a more uncomfortable experience with the reaction.Did the patient/user require extended hospitalization as a result of the event? no.What is the patient¿s/user¿s status/outcome following the event? unknown.Was there a significant delay? no.Met with surgeon and ortho trauma first assist who closes.We reviewed application technique, pre-op assessment, post op actions, and making sure they haven¿t had tension while applying.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Is photo available of patient reaction? description of event, symptoms, manifestation of reaction infection: i put these descriptions into original pc name of surgery? either tka, tsa or tendon repairs what was the procedure date?unknown what date /day post op was the reaction noted? usually day 3 or 4 when was the prineo product removed from the patient? immediately upon being notified were any cultures taken? results? i think cultures were taken on some but i don¿t know which ones.Please describe how was the adhesive was applied.Per the ifu how was the wound cleaned and dried prior to prineo application? clean with wet lap and dried per the surgeons/pa¿s what prep was used prior to, during or after adhesive use? they use duraprep was a dressing placed over the incision? if so, what type of cover dressing used? not sure is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? not sure is the patient hypersensitive to pressure sensitive adhesives? not sure was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? not sure patient demographics: initials / id, gender, age or date of birth; bmi not sure patient pre-existing medical conditions (ie.Allergies, history of reactions) not sure has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? not sure was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? not sure product code and/or lot of product used? clr222us and clr422us unk current patient status.Unknown name of surgeon? i listed these attached to the pc¿s above what is the physician¿s opinion as to the etiology of or contributing factors to this event? all think they are allergic reactions to prineo but they don¿t have reactions when using dermabond advanced.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: use dura prep and chloraprep and use wet lap and dry off.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE
Common Device Name
CUTANEOUS TISSUE ADHESIVE WITH MESH
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24502544
Report Number2210968-2026-02227
Device Sequence Number10115404
Product Code OMD
UDI-Device Identifier10705031240421
UDI-Public10705031240421
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K163645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR422US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown